MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT
Catalog Number FAS08050
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 09/27/2013
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A further clinical review of the event details was completed and a change in the mdr reportability was identified.No medical records or no medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the stent graft could not be deployed after being positioned at a tight bend in an a-v graft.Several attempts were made to deploy the stent graft until the outer sheath broke.The entire device was removed and another stent graft was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Visual/dimensional evaluation: the device was returned.The safety clip was missing upon receipt.The valve was loose.The 2-way stop cock was returned with the device and was received nearly 100% open.A break in the gray outer sheath was observed approximately 249mm from the proximal end of the handle at the catheter reinforcement area.The inner catheter was stretched and four kinks were found approximately 57mm, 78mm, 87mm, and 111mm from the distal tip.Approximately 111mm of the stretched inner catheter was exposed.The stent graft was found to be released and was not included with the returned sample.Functional/performance evaluation: functional testing could not be performed, as the delivery system was returned in a deployed configuration.Medical records review: medical records were not provided; therefore, a review could not be performed.Image/photo review: images/photos were not provided; therefore, a review could not be performed.Conclusion: the investigation is confirmed for an outer shaft break, as the outer sheath was torn off at the catheter reinforcement area.The investigation is inconclusive for failure to deploy, as the delivery system was received in the deployed configuration and the stent graft was not included.In addition, the condition of the returned sample indicated that high deployment forces had likely been applied.Therefore, it is possible that procedural issues contributed to the reported event.However, the definitive root cause could not be determined.Labeling review: the current instructions for use (ifu) provides general instructions for use of the device, as well as warnings, precautions, and potential complications associated with the device.Complainant occupation type.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.

Brand Name
FLAIR ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 west 3rd st.
tempe AZ 85281
MDR Report Key5352482
Report Number2020394-2016-00011
Device Sequence Number412049
Product Code MIH
UDI-Device Identifier04049519008998
UDI-Public(01)04049519008998(10)ANXE3170
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P060002/S002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Followup
Report Date (Section B) 09/27/2013
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2016
Device Catalogue NumberFAS08050
Device Lot NumberANXE3170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2013
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/07/2016
Supplement Report FDA Received Date03/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Patient Weight109